Alert archive / Utah / Wind Advisories in 2007

Wind Advisory 17, NWS Salt Lake City, UT

November 23, 2007

NWS Salt Lake City, UT issued this wind advisory at Nov 23, 2007, 9:44 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2007, 9:44 PM MST (04:44 UTC)
Expired
Nov 24, 2007, 4:46 AM MST
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 240444
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 PM MST FRI NOV 23 2007

...WIND ADVISORY FOR PORTIONS OF UTAHS DIXIE THROUGH 500 AM SATURDAY...

UTZ019-241200-
/O.NEW.KSLC.WI.Y.0017.071124T0444Z-071124T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
944 PM MST FRI NOV 23 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY.

WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE
GAPS...CANYONS AND OTHER WIND PRONE AREAS OF UTAHS DIXIE THROUGH
500 AM SATURDAY MORNING. STRONG NORTHERLY FLOW ACROSS SOUTHERN
UTAH WILL CONTINUE THROUGH THE DAY BUT SURFACE WINDS ARE EXPECTED
TO DECREASE BELOW ADVISORY CRITERIA SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 241146
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
446 AM MST SAT NOV 24 2007

...WIND ADVISORY FOR PORTIONS OF UTAHS DIXIE HAS BEEN CANCELLED...

UTZ019-241300-
/O.CAN.KSLC.WI.Y.0017.000000T0000Z-071124T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
446 AM MST SAT NOV 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

THE STRONG GUSTY WINDS NEAR CANYON MOUTHS AND GAPS IN UTAHS DIXIE
HAVE DECREASED THIS MORNING. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED. LOCAL NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO
NEAR 40 MPH WILL CONTINUE THROUGH 800 AM BEFORE FURTHER
DIMINISHING.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:10 PM MST, 6 hours 34 minutes earlier.

Area forecast discussion, Nov 23, 3:10 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MST FRI NOV 23 2007

.SYNOPSIS...HIGH PRESSURE TO BUILD ACROSS THE REGION FOR THE
UPCOMING WEEKEND. THIS HIGH IS EXPECTED TO WEAKEN EARLY NEXT WEEK
ALLOWING A PACIFIC STORM SYSTEM TO MOVE INTO THE REGION ON TUESDAY.

&&

.DISCUSSION...REMNANT FOUR CORNERS UPPER LOW CONTINUES TO WEAKEN AND
ELONGATE AS IT TRACKS ACROSS CO THIS AFTERNOON...WHILE SECONDARY
SHORTWAVE TROUGH CONTINUES TO SURGE SOUTHWARD THROUGH CENTRAL AND
SOUTHERN CA. IN THE WAKE OF THESE FEATURES SHARP MID LEVEL RIDGE
ALONG THE PACIFIC NORTHWEST COAST BEGINNING TO BUILD INLAND...AND
WILL SPREAD ACROSS THE FORECAST AREA FOR THE UPCOMING WEEKEND.

CLOUD COVER ASSOCIATED WITH FOUR CORNERS LOW CONTINUES TO DISSIPATE
THIS AFTERNOON...AND SHOULD CLEAR OUT OF THE FORECAST AREA THIS
EVENING. OTHERWISE NORTHERLY PRESSURE GRADIENT COMBINED WITH 700MB
COLD ADVECTION LIKELY TO RESULT IN WINDY CONDITIONS THROUGH
GAPS/CANYONS OF SOUTHWEST UT. IT APPEARS WINDS SHOULD REMAIN BELOW
ADVISORY CRITERIA AND HAVE INCLUDED WINDY WORDING IN FORECAST FOR
THESE AREAS.

AS MID LEVEL RIDGE BUILDS OVER THE REGION STRONG WARMING ALOFT WILL
RESULT IN A WARMING TREND ACROSS HIGHER ELEVATIONS OF THE FORECAST
AREA. AT THE SAME TIME THIS WARMING ALOFT WILL WORK TO STRENGTHEN
VALLEY INVERSIONS ACROSS LOWER ELEVATIONS THROUGH AT LEAST SUNDAY.

MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A STRONG SHORTWAVE TROUGH
AND ASSOCIATED FORECAST TO PUSH THROUGH THE FORECAST AREA ON TUESDAY
INTO TUESDAY NIGHT. 12Z GFS ENSEMBLES CONTINUE TO ADVERTISE A FAIR
AMOUNT OF SPREAD WITH THIS SYSTEM...MORE RESULTING FROM
UNCERTAINTIES WITH RESPECT TO DEPTH AND TRACK OF THIS WAVE AS
OPPOSED TO TIMING. HOWEVER CONFIDENCE IS INCREASING THAT MUCH NEEDED
ACCUMULATING SNOW WILL ACCOMPANY THIS TROUGH ACROSS THE HIGHER
TERRAIN...AND LIKELY ALONG THE VALLEYS OF THE I-15 CORRIDOR FROM
THE WASATCH FRONT SOUTH TO CEDAR CITY AS WELL.

SPREAD BETWEEN 12Z OPERATIONAL MODELS INCREASES AFTER TUESDAY AS GFS
KEEPS MEAN LONGWAVE TROUGH FURTHER EAST WHILE EC/UK DIG THIS TROUGH
INTO THE WESTERN CONUS. GIVEN UNCERTAINTIES HAVE LEFT EXTENDED
PORTION OF FORECAST LARGELY UNCHANGED.

&&

.AVIATION...NO DEVIATIONS FROM CURRENT KSLC TAF EXPECTED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 23, 6:00 AM MST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MST FRI NOV 23 2007

UTZ013-016-019>021-518-241300-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
600 AM MST FRI NOV 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST
UTAH THIS MORNING AND END THIS AFTERNOON. FREEZING TEMPERATURES IN
DIXIE ARE FORECAST TONIGHT AGAIN. LOCALLY STRONG WINDS WILL
OCCUR IN THE GAPS AND CANYONS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOCALLY WINDY CONDITIONS WILL CONTINUE IN THE GAPS AND CANYONS OF
SOUTHWEST UTAH ON SATURDAY.

A COLD FRONT WILL BRING PRECIPITATION AND COLDER AIR LATE
TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATION PROCEDURES.

UTZ001>012-014-015-517-WYZ021-241300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
600 AM MST FRI NOV 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN UTAH...AS WELL AS SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER RIDGE WILL BUILD ACROSS THE REGION WITH SIGNIFICANT
WARMING IN THE HIGHER TERRAIN THIS WEEKEND. A WEAK COLD FRONT IS
EXPECTED SUNDAY NIGHT AND MONDAY MORNING.

THE WEATHER PATTERN COULD BECOME INCREASINGLY UNSETTLED ON TUESDAY
WHEN A COLD FRONT IS EXPECTED TO ARRIVE WITH MUCH COLDER AIR AND
SNOW. ANOTHER STORM SYSTEM IS POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATION PROCEDURES.

TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.